Alert archive / Texas / High Wind Watches in 2008
High Wind Watch 41, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Nov 13, 2008, 2:37 PM CST. It took effect at Nov 14, 2008, 6:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 13, 2008, 2:37 PM CST (20:37 UTC)
- In effect from
- Nov 14, 2008, 6:00 PM CST
- Expired
- Nov 14, 2008, 2:19 PM CST
- In force
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 132037 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 237 PM CST THU NOV 13 2008 ...LOCALLY STRONG WINDS ARE EXPECTED IN THE GUADALUPE MOUNTAINS TOMORROW EVENING INTO EARLY SATURDAY MORNING... .A COLD FRONT WILL MOVE ACROSS SOUTHEASTERN NEW MEXICO AND WEST TEXAS TOMORROW EVENING. NORTHEAST WINDS WILL INCREASE BEHIND THIS FRONT. THE STRONGEST WINDS WILL BE FOUND THROUGH GUADALUPE PASS AND OTHER GAPS AND MOUNTAIN PASSES. TXZ258-141000- /O.NEW.KMAF.HW.A.0041.081115T0000Z-081115T1200Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITY OF...PINE SPRINGS 137 PM MST THU NOV 13 2008 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT. NORTHEAST WINDS OF AT LEAST 40 MPH...WITH GUST AROUND 55 MPH WILL BE POSSIBLE LATE FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS...AND TRACTOR TRAILERS. && $$
3 follow-up statements
000 WWUS74 KMAF 140957 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 357 AM CST FRI NOV 14 2008 ...HIGH WINDS ARE EXPECTED THROUGH THE GUADALUPE PASS TONIGHT... .A COLD FRONT OVER THE PANHANDLE THIS MORNING WILL MOVE INTO THE REGION DURING THE DAY. AS THE PRESSURE GRADIENT BUILDS... GUSTY NORTHEAST WINDS ARE EXPECTED BEHIND THE FRONT. WHEN THIS FRONT IS CHANNELED THROUGH THE GUADALUPE PASS... HIGH WINDS SHOULD DEVELOP. TXZ258-142200- /O.CON.KMAF.HW.A.0041.081115T0000Z-081115T1200Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITY OF...PINE SPRINGS 257 AM MST FRI NOV 14 2008 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS AFTERNOON THROUGH LATE TONIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM THIS AFTERNOON THROUGH LATE TONIGHT. NORTHEAST WINDS OF AT LEAST 40 MPH... WITH GUST TO 60 MPH WILL BE POSSIBLE TONIGHT THROUGH THE GUADALUPE PASS. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH... OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS... AND TRACTOR TRAILERS. && $$
000 WWUS74 KMAF 141600 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1000 AM CST FRI NOV 14 2008 ...HIGH WINDS ARE EXPECTED THROUGH THE GUADALUPE PASS TONIGHT... ...WIND ADVISORY IN EFFECT UNTIL 2 PM MST OR 3 PM CST FOR THE PERMIAN BASIN AND SOUTHEAST NEW MEXICO PLAINS... .A COLD FRONT OVER THE PERMIAN BASIN WILL PLUNGE SOUTH TOWARD THE RIO GRANDE RIVER THIS AFTERNOON. AS THE PRESSURE GRADIENT BUILDS...GUSTY NORTHEAST WINDS ARE EXPECTED BEHIND THE FRONT. WHEN THIS FRONT IS CHANNELED THROUGH THE GUADALUPE PASS... HIGH WINDS SHOULD DEVELOP. NMZ028-029-033-034-TXZ045>048-050>053-057>063-067>070-075-082- 142100- /O.NEW.KMAF.WI.Y.0028.081114T1600Z-081114T2100Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN- HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-TERRELL- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...TATUM...HOBBS... LOVINGTON...EUNICE...JAL...SEMINOLE...LAMESA...SNYDER...ANDREWS... STANTON...BIG SPRING...COLORADO CITY...VAN HORN...PECOS... MENTONE...RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND... GARDEN CITY...MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE... FORT STOCKTON...SANDERSON 1000 AM CST FRI NOV 14 2008 /900 AM MST FRI NOV 14 2008/ ...WIND ADVISORY IN EFFECT UNTIL 3 PM CST /2 PM MST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST /2 PM MST/ THIS AFTERNOON. NORTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED THROUGH MID AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ258-142100- /O.CON.KMAF.HW.A.0041.081115T0000Z-081115T1200Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITY OF...PINE SPRINGS 900 AM MST FRI NOV 14 2008 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 5 PM MST THIS AFTERNOON THROUGH LATE TONIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM 5 PM MST THIS AFTERNOON THROUGH LATE TONIGHT. NORTHEAST WINDS OF AT LEAST 40 MPH... WITH GUST TO 60 MPH WILL BE POSSIBLE TONIGHT THROUGH THE GUADALUPE PASS. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH... OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS... AND TRACTOR TRAILERS. && $$
000 WWUS74 KMAF 142019 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 219 PM CST FRI NOV 14 2008 ...STRONG WINDS ARE EXPECTED THROUGH THE GUADALUPE PASS TONIGHT... ...WIND ADVISORY IN EFFECT UNTIL 4 PM MST OR 5 PM CST FOR THE PERMIAN BASIN AND SOUTHEAST NEW MEXICO PLAINS... .A COLD FRONT ALONG THE RIO GRANDE RIVER WILL PLUNGE SOUTH INTO MEXICO BY LATE THIS AFTERNOON. AS THE PRESSURE GRADIENT BUILDS...GUSTY NORTHEAST WINDS ARE EXPECTED BEHIND THE FRONT THROUGH THE AFTERNOON ACROSS THE PERMIAN BASIN AND SOUTHEAST NEW MEXICO PLAINS. THROUGH GUADALUPE PASS THE AIR WILL BE CHANNELED THROUGH TONIGHT AND HIGH WINDS SHOULD DEVELOP. TXZ258-142300- /O.UPG.KMAF.HW.A.0041.081115T0000Z-081115T1200Z/ /O.NEW.KMAF.HW.W.0054.081114T2200Z-081115T1200Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITY OF...PINE SPRINGS 119 PM MST FRI NOV 14 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 5 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 AM MST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. NORTHEAST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL OCCUR TONIGHT THROUGH THE GUADALUPE PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ028-029-033-034-TXZ045>048-050>053-057>063-067>070-075-082- 142300- /O.EXT.KMAF.WI.Y.0028.000000T0000Z-081114T2300Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN- HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-TERRELL- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...TATUM...HOBBS... LOVINGTON...EUNICE...JAL...SEMINOLE...LAMESA...SNYDER...ANDREWS... STANTON...BIG SPRING...COLORADO CITY...VAN HORN...PECOS... MENTONE...RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND... GARDEN CITY...MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE... FORT STOCKTON...SANDERSON 219 PM CST FRI NOV 14 2008 /119 PM MST FRI NOV 14 2008/ ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM CST /4 PM MST/ THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 PM CST /4 PM MST/ THIS AFTERNOON. NORTH TO NORTHEAST WINDS OF 20 TO 35 MPH WITH GUSTS OVER 40 MPH CAN BE EXPECTED THROUGH THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Nov 13, 11:35 AM CST, 3 hours 2 minutes earlier.
Area forecast discussion, Nov 13, 11:35 AM CST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1135 AM CST THU NOV 13 2008 .DISCUSSION... SEE AVIATION DISCUSSION BELOW. && .AVIATION... VFR CONDITIONS ARE EXPECTED THE NEXT 24 HOURS. SOUTHWEST WINDS OF 15 MPH GUSTING TO 25 MPH AT A FEW LOCATIONS CAN BE EXPECTED THROUGH THE AFTERNOON. WINDS WILL DECREASE TO AROUND 10 MPH BY SUNSET. A STRONG COLD FRONT WILL ARRIVE AT MOST TERMINALS BY MID FRIDAY MORNING FOLLOWED BY GUSTY NORTHERLY WINDS IN EXCESS OF 35 MPH. 12 && .PREV DISCUSSION... /ISSUED 519 AM CST THU NOV 13 2008/ DISCUSSION... SEE LATEST AVIATION DISCUSSION BELOW. AVIATION... SOUTHWEST WINDS WILL INCREASE TO THE 10 TO 15KT RANGE LATE THIS MORNING AND AFTERNOON ACROSS SOUTHEAST NEW MEXICO AND WEST TEXAS. ALL TAF SITES BUT FORT STOCKTON COULD SEE GUSTS TO 20 TO 25KT DURING THE AFTERNOON. SOUTHWEST WINDS WILL DIMINISH TO AROUND 10KT AROUND 14/00Z...THEN BECOME WEST OR NORTHWEST OVERNIGHT AHEAD OF A COLD FRONT DUE TO MOVE THROUGH THE REGION ON FRIDAY. NORTH TO NORTHEAST WINDS WILL INCREASE OTHERWISE...VFR CONDITIONS ARE EXPECTED AT ALL TAF SITES THROUGH THE NEXT 30 HOURS. 67 PREV DISCUSSION... /ISSUED 447 AM CST THU NOV 13 2008/ DISCUSSION... WARMER TEMPERATURES WILL RETURN TO WEST TEXAS AND SOUTHEASTERN NEW MEXICO TODAY AS A SURFACE TROUGH OF LOW PRESSURE DEEPENS ACROSS THE REGION. SOUTHWESTERLY WINDS WILL INCREASE IN RESPONSE TO THE DEEPENING TROUGH...ESPECIALLY IN THE GUADALUPE MOUNTAINS...WHERE THE WINDIEST CONDITIONS ARE ANTICIPATED. A FEW HIGH CLOUDS WILL MOVE THROUGH THE AREA TODAY...BUT SKIES WILL OVERALL REMAIN MOSTLY SUNNY. NORTHWESTERLY FLOW ALOFT WILL CONTINUE TONIGHT INTO FRIDAY IN BETWEEN AN UPPER LEVEL TROUGH ACROSS THE NORTHERN PLAINS AND AN EXTENSIVE UPPER RIDGE ACROSS THE EASTERN PACIFIC. A RATHER POTENT AND FAST MOVING SHORTWAVE DIVING ACROSS THE CENTRAL PLAINS ON THE BACK SIDE OF THE DEEPENING NORTHERN CONUS TROUGH WILL SEND A COLD FRONT SOUTHWARD TOWARD THE REGION FRIDAY MORNING. EXPECT SLIGHTLY WARMER LOWS EARLY FRIDAY MORNING AS WEST TO NORTHWEST WINDS REMAIN ELEVATED IN ADVANCE OF THIS APPROACHING COLD FRONT. TEMPERATURES FRIDAY WILL BE CHALLENGING GIVEN THE LAGGED COLD AIR ADVECTION BEHIND THE INITIAL FRONTAL WIND SHIFT. MADE A FEW ADJUSTMENTS TO FRIDAY/S HIGHS...MAINLY TO WARM THEM A BIT ACROSS WESTERN AND SOUTHERN PORTIONS OF THE FORECAST AREA. BREEZY NORTHERLY/NORTHEASTERLY WINDS ARE ANTICIPATED FRIDAY FOLLOWING FRONTAL PASSAGE. WE WILL HAVE TO MONITOR FOR LOCALLY HIGH GAP WINDS THROUGH GUADALUPE PASS FRIDAY EVENING AS THE PRESSURE GRADIENT TIGHTENS...BUT SPEEDS ARE CURRENTLY EXPECTED TO REMAIN BELOW WARNING CRITERIA. MODELS ARE IN AGREEMENT THAT A 1035 MB SURFACE HIGH WILL BECOME CENTERED ACROSS THE TEXAS PANHANDLE AND NORTHEAST NEW MEXICO FRIDAY NIGHT. WINDS WILL SLACKEN WITH VERY DRY AIR SETTLING IN PLACE. TEND TO FAVOR THE COLDEST FWC GUIDANCE IN THIS REGIME. ONLY CONCERN WILL BE A SCATTERED TO BROKEN MID LEVEL CLOUD DECK WHICH COULD MITIGATE THE COLDER LOW TEMPERATURES. TEMPERATURES WILL WARM BACK TO NEAR NORMAL VALUES SUNDAY AS THE SURFACE HIGH SLIDES EASTWARD AND LEE TROUGHING RE-DEVELOPS ACROSS EASTERN NEW MEXICO AND THE TEXAS PANHANDLE. SHORTWAVE RIDGING WILL BECOME CENTERED ACROSS THE SOUTHWESTERN U.S. MONDAY AND TUESDAY BEFORE FLATTENING WEDNESDAY. VERY DRY LOW AND MID LEVEL PROFILES ARE PROGGED ACROSS MUCH OF THE SOUTHERN AND SOUTHWESTERN U.S...INCLUDING WEST TEXAS AND SOUTHEASTERN NEW MEXICO DURING THE EARLY TO MID WEEK TIME FRAME. THIS WILL SUPPORT MOSTLY CLEAR SKIES AND DRY WEATHER. A WEAK FRONT MAY TRY TO SAG SOUTHWARD TOWARD THE REGION LATE MONDAY... BUT THE LATEST MODEL TRENDS DO NOT SHOW A SIGNIFICANT PUSH OF COLDER AIR...SO HAVE KEPT HIGHS NEAR TO SLIGHTLY ABOVE NORMAL EARLY NEXT WEEK. FIRE WEATHER... MINIMUM AFTERNOON RH/S WILL DIP TO THE 15 TO 25 PERCENT RANGE AREAWIDE TODAY AS SOUTHWEST WINDS INCREASE TO AROUND 15 MPH...ALONG WITH SOME GUSTS TO 25 MPH OVER THE SOUTHEAST NEW MEXICO PLAINS AND PERMIAN BASIN. NEAR CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR IN GAPS AND PASSES IN THE GUADALUPE MOUNTAINS WHERE WIND SPEEDS AROUND 30 MPH WILL OCCUR...AND OVER PORTIONS OF THE SOUTHEAST NEW MEXICO PLAINS AND NORTHERN PERMIAN BASIN. RECOVERY TONIGHT WILL MAINLY BE POOR AREAWIDE AS WESTERLY WINDS WILL REMAIN AROUND 10 MPH AHEAD OF A STRONG COLD FRONT. NEAR CRITICAL FIRE WEATHER CONDITIONS WILL LIKELY OCCUR AGAIN ALONG AND BEHIND THE FRONT FRIDAY AS NORTH TO NORTHEAST WINDS OF 20 TO 25 MPH COMBINE WITH MINIMUM RH/S OF 15 TO 20 PERCENT...BUT MAINLY ALONG AND SOUTH OF INTERSTATE 20. A FIRE WEATHER WATCH WILL NOT BE ISSUED THOUGH AS RH/S WILL INCREASE DUE TO COLDER AIR FILTERING INTO THE AREA. ALTHOUGH DRY AIR WILL SETTLE OVER THE REGION AND REMAIN HERE THROUGH SUNDAY...CRITICAL FIRE WEATHER CONDITIONS ARE NOT EXPECTED AS WIND SPEEDS WILL GENERALLY STAY BELOW 10 MPH...AND MINIMUM RH/S REMAIN ABOVE 15 PERCENT. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 67/21
Hazardous weather outlook, Nov 13, 2:06 PM CST, 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 206 PM CST THU NOV 13 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-141200- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 206 PM CST THU NOV 13 2008 /106 PM MST THU NOV 13 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NORTHEAST WINDS OF 40 MPH WITH GUSTS TO 55 MPH IS POSSIBLE THROUGH GUADALUPE PASS FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
High Wind Watches in Texas, 2008Every high wind watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.